Missouri, 2005

Flash Flood in Missouri, July 19, 2005

July 19, 2005 · NWS SGF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 12:15 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 19, 12:15 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CDT TUE JUL 19 2005

.AVIATION...

FOR THE 06Z TAFS...WEAK LOW LEVEL JET AND MOISTURE CONVERGENCE HAS
SET UP IN EXTREME SOUTHWEST MISSOURI EARLY THIS MORNING. A SMALL
COMPLEX OF THUNDERSTORMS DEVELOPED IN THIS REGION WHICH WILL FOLLOW
THE MAIN THERMO/WEAK 925MB FRONTAL BOUNDARY ALONG HIGHWAY 60 THIS
MORNING. BELIEVE MAIN TERMINAL WILL BE CLEAR OF MVFR/IFR
CEILINGS/VISIBILITIES DUE TO THIS SCENARIO...BUT CLOSE
ENOUGH FOR THE VCTS/VCSH. NAM/ETA MODEL IS INCREASING LOW/MID LEVEL
MOISTURE THIS MORNING AND PRODUCING LIGHT PRECIPITATION ACROSS
SOUTHERN MISSOURI. HOWEVER...BELIEVE MAIN FLIGHT RESTRICTIONS WILL
BE THROUGH 12Z WITH CEILINGS AROUND 5000 OR ABOVE THROUGH THE
AFTERNOON. LATER SHIFTS WILL NEED TO CONCENTRATE ON LEFT OVER
BOUNDARIES FROM THIS MORNING CONVECTION AND SEE IF ANY
RE-DEVELOPMENT OCCURS.

JLT

&&

.PREVIOUS DISCUSSION 230 PM...

OUTFLOW BOUNDARY EXTENDED FROM CARTHAGE TO NIXA TO HOUSTON AROUND
NOON. MOST OF THE EARLY MORNING STORMS HAVE DIMINISHED WITH NEW
CONVECTION ATTEMPTING TO FIRE SOUTH OF INTERSTATE 44...WHERE SURFACE
TEMPS ARE ALREADY IN THE UPPER 80S/LOWER 90S.

EXPECT SCATTERED CONVECTION TO DEVELOP DURING THE EARLY/MID
AFTERNOON OVER THE SOUTHEAST HALF OF THE FORECAST AREA...WITH
ANOTHER ROUND DEVELOPING OVER OUR NORTHWEST ZONES AHEAD OF THE COLD
FRONT OVER EASTERN KANSAS AND WEST CENTRAL MO FROM MID AFTERNOON
THROUGH THE EVENING. MAIN QUESTION WILL BE HOW MUCH THE CURRENTLY
STABILIZED AIRMASS OVER OUR NORTHWEST ZONES CAN RECOVER.

LATEST GFS AND NAM SHOW APPROACHING FRONT STALLING OVER THE AREA
LATE TONIGHT INTO TUESDAY AND GRADUALLY WASHING OUT AS LEE TROUGH
DEEPENS OVER THE CENTRAL/NORTHERN HIGH PLAINS. FOR NOW WILL CONTINUE
LOW POPS THROUGH TUESDAY WITH UNSTABLE AIRMASS AND WEAK CONVERGENCE
ALONG STALLED FRONT AND POSSIBLE REMNANT OUTFLOW BOUNDARIES.

UPPER LEVEL RIDGE WILL BUILD INTO THE AREA THROUGH THE LATTER
PORTION OF THE WEEK...WITH POTENTIAL FOR TRIPLE DIGIT HIGHS BY
FRIDAY.  MODEL SOUNDINGS SHOW FAIRLY UNSTABLE BUT INCREASINGLY DRIER
AIRMASS OVER THE REGION...SO WILL CONTINUE DRY FORECAST THROUGH THE
REST OF THE PERIOD. WILL NEED TO MONITOR POSSIBLE FROPA ON THURSDAY.
AT THIS TIME...IT LOOKS LIKE MAIN PRECIPITATION SHOULD DEVELOP JUST
TO THE EAST OF OUR AREA...IN VICINITY OF NORTHWEST FLOW AND DEEPER
MOISTURE AROUND EASTERN EDGE OF BUILDING UPPER RIDGE.

MMT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jul 18, 8:50 PM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT MON JUL 18 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
950 PM CDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

  ALL BUT FAR NORTHERN PORTIONS OF THE OUTLOOK AREA OVERNIGHT.

  DISCUSSION:

  ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE
  OVERNIGHT HOURS AS A WEAK FRONT SETTLES INTO THE AREA. THE
  STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND
  LIGHTNING...BRIEF HEAVY RAINFALL...AND POSSIBLY AN ISOLATED WIND
  GUST OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS
  THE STALLED FRONT REMAINS OVER THE AREA. NO ORGANIZED SEVERE
  THUNDERSTORMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jul 18, 8:58 PM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT MON JUL 18 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       4 SE VANZANT            36.93N 92.27W
07/18/2005  2.00 INCH        DOUGLAS            MO   PUBLIC

            2 INCHES IN JUST OVER AN HOUR

0930 PM     HEAVY RAIN       4 N WHITE CHURCH        36.91N 91.78W
07/18/2005  2.25 INCH        HOWELL             MO   PUBLIC

            2.25 OF RAIN IN 45 MINUTES.

The radar

The Springfield radar (KSGF), 95 km away, was scanning. The volume nearest the first event began at 07:32 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Newton

When
July 19, 1:30 AM CST to 4:00 AM CST
Where
Newton County, Neosho
Reported by
LAW ENFORCEMENT
Coordinates
36.867, -94.367

Flash flooding caused several roads to become impassable within the city of Neosho.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463255.